MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK VERTE-STACK SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK VERTE-STACK SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 9193007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Procedure: discectomy levels treated: l2-l5 it was reported that during surgery, the tail of implant broke.The surgeon inserted the previous two levels l4-l5 <(>&<)> l3-l4 well.The last cage l2-l3 was implanted into distracted vertebral body but when the surgeon did the last impact, the tail of the implant broke.The surgeon removed the debris of the cage from the patient.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: visual review confirms only two small pieces of the implant are returned for analysis.After completed analysis, no evidence was found that would suggest a defect in design or manufacturing of the implant.Microscopic examination of the returned fragments identified the inserter interface portion of the implant, with a fairly flat fracture and rays emanating away from the area of crack initiation, consistent with significant impact.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTE-STACK SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK
1800 pyramid place
memphis TN 38132
MDR Report Key6299488
Report Number1030489-2017-00234
Device Sequence Number19223371
Product Code MQP
UDI-Device Identifier00885074520667
UDI-Public00885074520667
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K052261
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2019
Device Catalogue Number9193007
Device Lot NumberH11L2765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
04/26/2017
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date05/10/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR